Alert archive / Louisiana / Coastal Flood Statements in 2011

Coastal Flood Statement 1, NWS Lake Charles, LA

January 8, 2011Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this coastal flood statement at Jan 8, 2011, 3:48 PM CST for Saint Martin Parish, Louisiana. It took effect at Jan 9, 2011, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 3:48 PM CST (21:48 UTC)
In effect from
Jan 9, 2011, 6:00 AM CST
Expired
Jan 8, 2011, 4:06 PM CST
In force
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WHUS44 KLCH 082148
CFWLCH

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

.A SURFACE LOW PRESSURE WILL MOVE OFF THE TEXAS COAST TOMORROW
MORNING. THE PRESSURE GRADIENT WILL TIGHTEN AND WITH SOUTHERLY
WINDS...WATER WILL BE PUSHED TO THE COASTLINE WITH TIDES EXPECTED
AROUND TWO TO TWO AND A HALF FEET ABOVE MWWL. THE COMBINATION OF
THE ROUGH SEAS AND STORM RELATED TIDES WILL CAUSE SOME MINOR
FLOODING ALONG THE COAST AND INTO THE BAYS AND LAKES OF SOUTHEAST
TEXAS AND SOUTHERN LOUSIANA. TIDES ARE EXPECTED TO FALL TOMORROW
EVENING AS THE AREA OF LOW PRESSURE MOVES EAST AND AWAY FROM THE
REGION.

LAZ051>055-TXZ215-090600-
/O.NEW.KLCH.CF.Y.0001.110109T1200Z-110110T0000Z/
/O.NEW.KLCH.CF.S.0001.110109T1200Z-110110T0000Z/
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
348 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY.

WINDS AND SEAS TOMORROW WILL CAUSE SOME PILING OF WATER ALONG THE
COAST AND INLAND LAKES AND BAYS. THIS WILL CREATE SOME MINOR
FLOODING WITH TIDES RUNNING ABOUT 2 TO 2.5 FEET ABOVE MWWL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

LAZ041-TXZ216-090600-
/O.NEW.KLCH.CF.Y.0001.110109T1200Z-110110T0000Z/
CALCASIEU-ORANGE-
348 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY.

COASTAL FLOODING: TIDES WILL RUN ABOUT TWO TO TWO AND A HALF FEET
ABOVE MWWL.

TIMING: DURING THE DAY ON SUNDAY.

IMPACTS: SOME MINOR FLOODING SHOULD BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
1 follow-up statement
664 
WHUS44 KLCH 082206
CFWLCH

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

.A SURFACE LOW PRESSURE WILL MOVE OFF THE TEXAS COAST TOMORROW
MORNING. THE PRESSURE GRADIENT WILL TIGHTEN AND WITH SOUTHERLY
WINDS...WATER WILL BE PUSHED TO THE COASTLINE WITH TIDES EXPECTED
AROUND TWO TO TWO AND A HALF FEET ABOVE MWWL. THE COMBINATION OF
THE ROUGH SEAS AND STORM RELATED TIDES WILL CAUSE SOME MINOR
FLOODING ALONG THE COAST AND INTO THE BAYS AND LAKES OF SOUTHEAST
TEXAS AND SOUTHERN LOUSIANA. TIDES ARE EXPECTED TO FALL TOMORROW
EVENING AS THE AREA OF LOW PRESSURE MOVES EAST AND AWAY FROM THE
REGION.

LAZ051>055-TXZ215-090615-
/O.CAN.KLCH.CF.S.0001.110109T1200Z-110110T0000Z/
/O.CON.KLCH.CF.Y.0001.110109T1200Z-110110T0000Z/
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
406 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY.

WINDS AND SEAS TOMORROW WILL CAUSE SOME PILING OF WATER ALONG THE
COAST AND INLAND LAKES AND BAYS. THIS WILL CREATE SOME MINOR
FLOODING WITH TIDES RUNNING ABOUT 2 TO 2.5 FEET ABOVE MWWL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

LAZ041-TXZ216-090615-
/O.CON.KLCH.CF.Y.0001.110109T1200Z-110110T0000Z/
CALCASIEU-ORANGE-
406 PM CST SAT JAN 8 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY.

COASTAL FLOODING: TIDES WILL RUN ABOUT TWO TO TWO AND A HALF FEET
ABOVE MWWL.

TIMING: DURING THE DAY ON SUNDAY.

IMPACTS: SOME MINOR FLOODING SHOULD BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Jan 8, 12:05 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 8, 12:05 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 PM CST SAT JAN 8 2011

.AVIATION...
18Z TAF DISCUSSION...CURRENT VFR CONDITIONS TO RAPIDLY DETERIORATE
OVERNIGHT AS STRONG AREA OF LOW PRESSURE DEVELOPS AND MOVES ALONG
THE COAST SUNDAY MORNING. BKN-OVC CEILINGS AROUND 12K FT TO
DEVELOP THIS EVENING AND GRADUALLY LOWER TO MVFR AND IFR AT ALL
AIRPORTS FROM 06Z THROUGH THE END OF THE TAF PERIOD. AREAS OF -RA
TO DEVELOP FROM WEST TO EAST AFTER 06Z WITH +RA AND POSSIBLY TSRA
IMPACTING SOUTHERN AIRPORTS LATE SUNDAY MORNING. ANY WINTER PRECIP
AFFECTING KAEX TO HOLD OFF UNTIL AFTER THE CURRENT TAF PERIOD.
WINDS ALSO WILL BE QUITE STRONG WITH CURRENT NORTHERLY WINDS
BECOMING NORTHEAST AND EAST OVERNIGHT AND INCREASING TO 15-25 KTS
AROUND 12Z WITH GUSTS OVER 30 KTS POSSIBLE AT TIMES.

05

&&

.PREV DISCUSSION... /ISSUED 1005 AM CST SAT JAN 8 2011/

UPDATE...
FORECAST IS ON TRACK THIS MORNING...LOW EXPECTED TO MOVE OFF THE
TEXAS COAST TOMORROW. WILL LEAVE ZONE ALONE FOR TODAY.

PREV DISCUSSION... /ISSUED 538 AM CST SAT JAN 8 2011/

DISCUSSION...
CONCERNING THE 08/12Z TAF ISSUANCE.

AVIATION...
DRY CONDITIONS WITH LIGHT NORTH TO NORTHEAST WINDS CAN BE EXPECTED
TODAY AT ALL TAF SITES AS WEAK COLD FRONT HAS PASSED THROUGH THE
AREA. DURING THE EVENING AND OVERNIGHT...HIGH AND MID LEVEL
MOISTURE WILL BEGIN TO MOVE IN FROM THE WEST WITH A THICKENING AND
GRADUAL LOWERING OF CLOUDS...HOWEVER CEILINGS SHOULD REMAIN AT VFR
LEVELS THROUGH 09/12Z. WINDS WILL BECOME MORE EASTERLY AND
INCREASE DURING THE OVERNIGHT AS LOW PRESSURE BEGINS TO FORM ALONG
THE TEXAS. AS A HEADS UP...BEYOND THE FORECAST PERIOD...RAINS AND
WINDS ARE EXPECTED TO INCREASE DURING THE DAY ON SUNDAY AS LOW
PRESSURE MOVES ACROSS THE NORTHERN GULF. SOME WINTRY MIX
PRECIPITATION MAY BE POSSIBLE AT KAEX DURING SUNDAY AFTERNOON.

RUA

PREV DISCUSSION... /ISSUED 456 AM CST SAT JAN 8 2011/

SYNOPSIS...A WEAK COLD FRONT WHICH PASSED THROUGH DURING THE
NIGHT WILL PROVIDE DRY NORTHERLY WINDS AND COOL TEMPERATURES TODAY.
A VIGOROUS UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO TONIGHT
IS EXPECTED TO GENERATE A STRONG COASTAL LOW PRESSURE SYSTEM WHICH
WILL MOVE OUR WAY FROM SOUTH TEXAS LATE SATURDAY NIGHT. A MASSIVE
UPPER LEVEL TROF OVER THE ROCKIES AND THE UPPER MIDWEST WILL THEN
FEED ARCTIC AIR INTO THE SOUTHERN PLAINS. SOME OF THIS AIR WILL
FILTER INTO OUR AREA BEHIND THE DEPARTING LOW, BRINGING A WINTRY
MIX OF PRECIPITATION AS FAR SOUTH AS THE LAKES AREA OF SOUTHEAST
TEXAS AND NORTHERN PORTIONS OF CENTRAL LOUISIANA LATE SUNDAY.

SHORT TERM...WILL HOLD OFF ON ANY WINTER WEATHER ADVISORY FOR NOW
AS THICKNESSES SUPPORT MORE OF A MIX ACROSS OUR NORTHERN TIER LATE SUNDAY.
THERE COULD BE SOME WETBULBING WHICH WILL TEND TO KEEP
TEMPERATURES LOWER THAN GUIDANCE ON SUNDAY. ALSO PERSISTENT PRECIP
SHOULD HELP TO DRAG DOWN COOLER AIR. A CLOSE LOOK AT TEMPERATURE
PROFILES SHOWS THE COLUMN STAYING ABOVE FREEZING OVER THE LOWER 5K
FEET AROUND ALEXANDRIA AND JASPER. THEREFORE INCLUDED PRIMARY RAIN
MIXED AT TIMES WITH SLEET AND SOME SNOW...NO ACCUMULATIONS
EXPECTED WITH GROUND TEMPERATURES HAVING BEEN ABOVE FREEZING. WILL
HAVE TO MONITOR CONDITIONS IN CASE ICIING OF BRIDGES AND EXPOSED
SURFACES BECOMES A HAZARD CONCERN BUT AS OF NOW IT LOOKS LIKE WE
DODGED THAT BULLET. ONE TO TWO INCHES OF RAIN APPEAR LIKELY WITH
THIS SYSTEM. DUE TO DRY ANTECEDANT CONDITIONS AND THE RAPID
PROGRESSION OF THE RAIN SYSTEM, A FLOOD WATCH DOES NOT LOOK TO BE
NEEDED.

LONG TERM...AN EXTENDED PERIOD OF COOLER THAN NORMAL TEMPERATURES
THRU THURSDAY AS THE POLAR HIGH OVER THE SOUTHERN PLAINS WILL BE
DIFFICULT TO DISLODGE IN THE NORTHWESTERLY UPPER FLOW.

MARINE...HOISTED GALE WARNINGS FOR THE DAYLIGHT HOURS ON SUNDAY
AS THE INTENSIFYING COASTL 1005HPA LOW COMBINES WITH THE
APPROACHING POLAR HIGH TO PRODUCE A VERY TIGHT GRADIENT ON SUNDAY.
DEPENDING ON THE TRACK OF THIS LOW...A COASTAL FLOOD WARNING MAY
BECOME NECESSARY FOR TIDES TWO FEET ABOVE ASTRONOMICAL...HOWEVER
THE DURATION LOOKS TOO SHORT DUE TO THE SPEED OF MOTION OF THE
ONCOMING LOW. A SMALL CRAFT ADVISORY PRECEDES THE GALE WARNINGS.
AN ADDITIONAL SMALL CRAFT ADVISORY MAY BE NEEDED IN THE WAKE OF
THE LOW SUNDAY EVENING.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  38  42  32  51 /  10  70 100  10   0
KBPT  62  37  48  34  51 /  10  70 100  10   0
KAEX  59  32  38  29  43 /  10  50 100  50   0
KLFT  58  38  42  33  51 /  10  40 100  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     GALE WARNING FROM 6 AM TO 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 6 AM TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION LATE TONIGHT FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION FROM SUNDAY EVENING THROUGH LATE
     SUNDAY NIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
     SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Jan 8, 3:33 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CST SAT JAN 8 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-092145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
333 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
CLOUDS WILL BE ON THE INCREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SURFACE LOW WILL MOVE OFF THE TEXAS COAST TOMORROW MORNING AND
DEEPEN AS IT MOVES RAPIDLY ACROSS THE NORTHERN GULF. WINDS AND
SEAS WILL INCREASE TO GALE FORCE IN THE COASTAL WATERS WITH A
SMALL CRAFT FOR INLAND BAYS. A COASTAL FLOOD ADVISORY HAS BEEN
POSTED FOR FOR THE ENTIRE SOUTHEAST TEXAS AND SOUTHERN LOUSIANA
COAST OVER TO ST MARY PARISH. AS SOUTHERLY WINDS AND HIGH SEAS
WILL STRIKE THE COASTLINE AND SOME MINOR FLOODING WILL BE POSSIBLE
UNTIL THE WIND SHIFTS BACK OUT OF THE NORTH. IN ADDITION WATER
WILL BE PUSHED UP AND INTO THE BAYS AND LAKES WHERE SOME MINOR
FLOODING WILL BE POSSIBLE.

SOME MINOR FLOODING WILL ALSO BE POSSIBLE AROUND PELICAN REFINERY
AT OLD TOWN BAY.

A WIND ADVISORY HAS BEEN POSTED FOR TOMORROW FOR ALL COUNTIES AND
PARISHES ALONG AND SOUTH OF THE I-10 CORRIDOR. THIS WILL RUN
THROUGH SUNSET. RAINS FOR TOMORROW WILL AVERAGE FROM ONE TO TWO
INCHES POSSIBLE WITH SOME AREAS RECEIVING UPWARDS TO THREE INCHES.
IN ADDITION...THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL
LOUISIANA WILL EXPERIENCE SOME WINTER PRECIPITATION LATE TOMORROW
AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. WE ARE NOT
EXPECTING ANY ACCUMULATIONS AT THIS TIME. THIS ENTIRE EVENT IS
EXCEPTED TO END BY SUNRISE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-092145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
333 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
CLOUDS WILL INCREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS WILL BUILD AS A LOW MOVES OFF THE TEXAS COAST AND
ACROSS THE NORTHERN GULF. GALE WARNINGS HAVE BEEN POSTED FOR
TOMORROW FOR THE COASTAL WATERS OUT 60 MILES. IN ADDITION...SMALL
CRAFT SHOULD EXERCISE CAUTION ON AREA LAKES AND BAYS. GALE FORCE
WINDS MEANS WINDS WILL BE SUSTAINED AT OR ABOVE 35 KNOTS.

A COASTAL FLOOD ADVISORY HAS BEEN POSTED FROM JEFFERSON COUNTY IN
SOUTHEAST TEXAS TO ST MARY PARISH IN SOUTH-CENTRAL LOUISIANA TILL
SUNSET TOMORROW. THIS IS BECAUSE WINDS WILL PUSH WATERS TOWARDS
THE COAST WITH TIDES EXPECTED TO RUN ABOUT TWO TO TWO AND A HALF
FEET ABOVE NORMAL. WHEN COMBINED WITH WAVES THIS WILL APPROACH THE
THRESHOLD IN SOME LOCATIONS AND WILL CREATE SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 8, 1:03 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CST SAT JAN 8 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-090600-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
103 PM CST SAT JAN 8 2011

...SIGNIFICANT WINTER STORM TO IMPACT THE REGION ON SUNDAY...

A POWERFUL STORM SYSTEM MOVING ACROSS SOUTHEAST TEXAS AND
LOUISIANA ON SUNDAY WILL BRING WIDESPREAD RAINFALL...A WINTRY MIX
OF RAIN AND SLEET ACROSS CENTRAL LOUISIANA...AND STRONG WINDS
AND HIGH TIDES ALONG THE COAST.

A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP IN SOUTHERN
TEXAS TONIGHT AND MOVE EASTWARD JUST OFFSHORE THE LOUISIANA COAST
ON SUNDAY. RAIN WILL BEGIN SPREADING ACROSS SOUTHEAST TEXAS AFTER
MIDNIGHT TONIGHT AND INTO LOUISIANA BY SUNRISE. RAIN WILL BECOME
MODERATE TO HEAVY AT TIMES FROM SUNDAY MORNING INTO SUNDAY
AFTERNOON WITH 1 TO 2 INCHES OF RAINFALL EXPECTED. A FEW
EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE...AND SOME STORMS MAY BE
STRONG ALONG AND SOUTH OF THE I-10 CORRIDOR.

COLD AIR FILTERING INTO CENTRAL LOUISIANA AROUND THE AREA OF LOW
PRESSURE WILL ALLOW FOR THE RAIN TO MIX WITH SLEET BEGINNING LATE
SUNDAY AFTERNOON AND CONTINUING INTO SUNDAY NIGHT BEFORE ENDING.
WITH TEMPERATURES EXPECTED TO REMAIN ABOVE FREEZING...NO SLEET
ACCUMULATION IS CURRENTLY ANTICIPATED.

DUE TO THE STRENGTH OF THIS SYSTEM...GUSTY EAST WINDS ARE
EXPECTED ALONG AND SOUTH OF THE I-10 CORRIDOR FROM SUNDAY MORNING
INTO SUNDAY AFTERNOON. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS
TO NEAR 35 MPH ARE LIKELY OVER COASTAL SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA.

THESE STRONG WINDS ALONG THE COAST WILL RESULT IN TIDES RUNNING 1
TO 2 FEET ABOVE NORMAL SUNDAY MORNING INTO EARLY SUNDAY
AFTERNOON...WITH PEAK TIDE LEVELS REACHING FROM 2 TO 3 FEET MEAN
LOWER LOW WATER. TIDES WILL DROP RAPIDLY LATER IN THE DAY AS
WINDS BECOME NORTHERLY ALONG THE COAST.

CONTINUE TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR
THE LATEST UPDATES ON THIS WINTER STORM EVENT.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:50 PM CSTGale WatchLCH11 hr
Jan 8, 5:41 AM CSTGale WarningLCH36 hr
Jan 8, 5:41 AM CSTSmall Craft AdvisoryLCH36 hr
Jan 8, 9:50 AM CSTSmall Craft AdvisoryLCH42 hr
Jan 8, 9:50 AM CSTSmall Craft Advisory for WindsLCH13 hr
Jan 8, 3:27 PM CSTWind AdvisoryLCHLafayette, Saint Martin27 hr
Jan 8, 3:48 PM CSTCoastal Flood AdvisoryLCHSaint Martin26 hr

Nearby

Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.